A 45-year-old man presents with a chief complaint of pain in the great toe. He has a history of gout, which is under control. He was diagnosed with diabetes 5 years ago and is currently taking metformin. He was recently diagnosed with hypertension and was placed on a hypertensive drug. He is a non-smoker and does not abuse alcohol. The family history is significant for ischemic heart disease in his father. His current blood pressure is 136/84 mm Hg and the pulse is 78/min. The physical examination did not reveal any abnormalities. He uses over-the-counter multivitamin supplements. Which of the following drugs could have resulted in these symptoms?
A 56-year-old man comes to the office with a complaint of a dry cough for 2 months. His past medical history includes a recent myocardial infarction (MI), after which he was placed on several medications. He is currently on ramipril, clopidogrel, digoxin, lovastatin, and nitroglycerin. He does not smoke cigarettes and does not drink alcohol. He denies a history of bronchial asthma. Examination of the chest is within normal limits. Which of the following medications may have caused his symptom?
A 68-year-old man seeks evaluation at an office with a complaint of breathlessness of several months duration. He is able to do his daily tasks, but says that he is not as efficient as before. His breathlessness has been progressive with the recent onset of a dry cough. The past medical history is significant for a cardiac arrhythmia that is being treated with an anti-arrhythmic. He has never smoked cigarettes and is a social drinker. His pulse is 87/min and regular and the blood pressure is 135/88 mm Hg. Bilateral basal inspiratory crackles are present on auscultation of the chest from the back. A chest X-ray image shows peripheral reticular opacities with a coarse reticular pattern. A high-resolution CT scan of the chest reveals patchy bibasilar reticular opacities. Which of the following medications is most likely responsible for this patient’s condition?
A 48-year-old man presents to the emergency department with complaints of substernal chest pain for the past 1 hour. The pain is crushing in nature and radiates to his neck and left arm. He rates the pain as 7/10. He gives a history of similar episodes in the past that resolved with rest. He is a non-smoker and drinks alcohol occasionally. On physical examination, the temperature is 37.0°C (98.6°F), the pulse rate is 130/min and irregular, the blood pressure is 148/92 mm Hg, and the respiratory rate is 18/min. The physician immediately orders an electrocardiogram, the findings of which are consistent with an acute Q-wave myocardial infarction (MI). After appropriate emergency management, he is admitted to the medical floor. He develops atrial fibrillation on the second day of admission. He is given a β-adrenergic blocking agent for the arrhythmia. On discharge, he is advised to continue the medication for at least 2 years. Which of the following β-adrenergic blocking agents was most likely prescribed to this patient?
A 70-year-old man presents to a medical clinic with complaints of blood in his urine and lowers abdominal pain for the past few days. He is also concerned about urinary frequency and urgency. He states that he recently completed a cycle of chemotherapy for non-Hodgkin’s lymphoma. The chemotherapy regimen medication that has most likely caused his symptom is?
A 45-year-old woman presents to the office with a complaint of generalized weakness that has been getting worse over the last few months. She says that she just does not have the energy for her daily activities. She gets winded quite easily when she takes her dog for a walk in the evening. She says that her mood is generally ok and she gets together with her friends every weekend. She works as a teacher at a local elementary school and used to have frequent headaches while at work. Her husband is a commercial pilot and is frequently away for extended periods of time. Her only son is a sophomore in college and visits her every other week. She has had issues in the past with hypertension, but her blood pressure is currently well-controlled because she is compliant with her medication. She is currently taking atorvastatin and lisinopril. The blood pressure is 130/80 mm Hg, the pulse is 90/min, the temperature is 36.7°C (98.0°F), and the respirations are 16/min. On examination, she appears slightly pale and lethargic. Her ECG today is normal and recent lab work shows the following:
|Serum creatinine||1.5 mg/dL|
|Estimated GFR||37.6 mL/min|
|Hemoglobin (Hb%)||9 mg/dL|
|Mean corpuscular hemoglobin (MCH)||27 pg|
|Mean corpuscular hemoglobin concentration (MCHC)||36 g/dL|
|Mean corpuscular volume (MCV)||85 fL|
|Erythrocyte count||2.5 million/mm3|
|Serum iron||160 μg/dL|
|Serum ferritin||150 ng/mL|
|Total iron binding capacity||105 μg/dL|
|Serum vitamin B12||254 pg/mL|
|Serum folic acid||18 ng/mL|
|Thyroid stimulating hormone||3.5 μU/mL|
Which of the following will most likely help her?
A 30-year-old woman came to her OBGYN for an infertility consultation. The patient reports having intercourse with her husband at least 3 times per week with increasing frequency during the periods. The lab reports of her husband revealed an adequate sperm count. After the work-ups was complete, her OBGYN prescribed a medication similar to GnRH to be administered in a pulsatile manner. Which drug is prescribed to the patient?
A 19-year-old boy presents to the emergency department with difficulty breathing, which began 1 hour ago. He has had persistent bronchial asthma since 3 years of age and has been prescribed inhaled fluticasone (400 μg/day) by his pediatrician. He has not taken the preventer inhaler for the last 2 weeks and visited an old house today that had a lot of dust accumulated on the floor. On physical examination, his temperature is 36.8°C (98.4°F), the pulse is 110/min, and the respiratory rate is 24/min. There are no signs of respiratory distress, and chest auscultation reveals bilateral wheezing. Which of the following medications is most likely to provide quick relief?
A 28-year-old man presents with fever, chills, and malaise which began 5 days ago. He also mentions that the back of his right upper arm feels itchy. He says he works as a forest guide and recently came back from a forest expedition. Upon asking, he reports that the forest where he works is infested with ticks. His temperature is 38.3°C (100.9°F), the pulse is 87/min, the respiratory rate is 15/min, and the blood pressure is 122/90 mm Hg. On physical examination, there is a rash present on the posterior aspect of his upper right arm which is shown in the image. Which of the following medications is the best course of treatment for this patient?
A 40-year-old woman with a recent history of carcinoma of the breast status post mastectomy and adjuvant chemotherapy one week ago presents for follow-up. She reports adequate pain control managed with the analgesic drug she was prescribed. Past medical history is significant for hepatitis C and major depressive disorder. The patient denies any history of smoking or alcohol use but says she is currently using intravenous heroin and has been for the past 10 years. However, she reports that she has been using much less heroin since she started taking the pain medication, which is confirmed by the toxicology screen. Which of the following is the primary mechanism of action of the analgesic drug she was most likely prescribed?
A 30-year-old woman presents to a medical clinic for a routine check-up. She gained about 5 kg (11 lb) since the last time she weighed herself 3 months ago. She also complains of constipation and sensitivity to cold. She also noticed her hair appears to be thinning. The patient started to use combined oral contraceptives a few months ago and she is compliant. On physical examination, the temperature is 37.0°C (98.6°F), the blood pressure is 110/70 mm Hg, the pulse is 65/min, and the respiratory rate is 14/min. The laboratory results are as follows:
|Thyroxine (T4), total||25 ug/dL|
|Thyroxine (T4), free||0.8 ng/dL|
Which of the following is the main mechanism of action of the drug that caused her signs and symptoms?
A 44-year-old woman presents with palpitations and lightheadedness. She says that symptoms onset 3 days ago and have not improved. She denies any similar episodes in this past. Her blood pressure is 140/90 mm Hg, heart rate is 150/min, respiratory rate is 16/min, and temperature is 36.6℃ (97.9℉). An ECG is performed and the results are shown in the picture. For cardioversion, it is decided to use an antiarrhythmic agent which has a use-dependent effect. Which of the following medications was most probably used?
Yes, it may be hard to believe, but we recently made all of our Qbank questions available for free—including 300+ USMLE® Step 1 Pharmacology questions. Why, you might ask, would we do this? The answer lies within our vision, which is to make top-quality medical education available to as many students as possible. High quality Qbanks generally cost between $50 and $100 per month, which most students are not able to afford. We know that in order to become a great doctor, you should have as much experience with clinical case questions as you can – not only do such questions deepen your understanding of important medical topics, but you will also learn from the beginning with the type of questions you will face during your Step 1 and Step 2 exams. That’s why we decided that all Lecturios can answer all of our USMLE-style questions for free.
That’s awesome, right? So, spread the word about this incredible opportunity – tell your friends about it, and together you’ll become fluent in medical concepts with Lecturio!